Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 58, NWS Austin/San Antonio, TX

May 25, 2015Travis County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at May 25, 2015, 7:27 PM CDT for Travis County, Texas. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 25, 2015, 7:27 PM CDT (00:27 UTC)
Expired
May 26, 2015, 2:34 PM CDT
In force
19 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 58 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) at Austin (ACRT2). The gauge peaked at 34.01 ft at May 25, 2015, 8:00 PM CDT.

actionminormoderate203005/2505/2605/27
Action stage
25 ft
Minor stage
33 ft
Moderate stage
38 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08158000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 7:17 PM CDT, 10 minutes earlier.

Area forecast discussion, May 25, 7:17 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT MON MAY 25 2015

.AVIATION.../00Z TAFS/
STORMS HAVE CLEARED ALL TAF SITES...BUT WILL INCLUDE VCTS THROUGH
01Z FOR SAT/SSF/AUS IN CASE BACKBUILDING STORMS PRODUCE A ROGUE
LIGHTNING STRIKE. A MESO LOW HAS FORMED BEHIND THIS LINE...WHICH
WILL CAUSE VARIABLE WINDS BELOW 10 KTS AT SAT/SSF/AUS FOR THE NEXT
FEW HOURS...WILL HANDLE THIS WITH AMENDMENTS IF THEY INCREASE
ABOVE 10 KTS. DRY AIR EVIDENT ON WV IMAGERY WILL HELP DRY OUT THE
MID AND UPPER LEVELS...BUT MOIST LOW LEVEL SE FLOW WILL ALLOW VFR
CIGS TO LOWER TO IFR BY 7Z AT SAT/SSF/AUS AND MVFR BY 9Z AT DRT.
MODEL GUIDANCE SUGGESTS LIFR CIGS COULD DEVELOP BETWEEN 10-14Z AT
SAT/SSF/AUS...BUT WILL REEVALUATE THIS WITH THE 06Z TAF PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 447 PM CDT MON MAY 25 2015/

..SIGNIFICANT FLASH FLOODING ONGOING ACROSS THE NORTHERN AND
CENTRAL PARTS OF SOUTH CENTRAL TEXAS...

SHORT TERM (TODAY THROUGH TUESDAY)...
A STRONG NEGATIVELY TILTED UPPER LEVEL TROUGH HAS CAUSED A
SIGNIFICANT SEVERE WEATHER EVENT THAT HAS ALREADY PRODUCED A FEW
TORNADOES IN THE HILL COUNTRY AND WIDESPREAD FLASH FLOODING IN THE
HILL COUNTRY AND I-35 CORRIDOR IS ONGOING THIS AFTERNOON. A FLASH
FLOOD EMERGENCY HAS ALSO BEEN ISSUED FOR EASTERN WILLIAMSON AND
TRAVIS COUNTIES AFTER 3 TO 5 INCHES OF RAIN FELL IN TWO HOURS. THE
PRIMARY THREAT FOR THE NEXT SEVERAL HOURS WILL CONTINUE TO BE
SIGNIFICANT FLASH AND RIVER FLOODING...WITH THE LATTER CONTINUING
INTO AT LEAST THE OVERNIGHT HOURS. RAINFALL RATES UP TO 4 INCHES
PER HOUR HAVE OCCURRED THIS AFTERNOON...BUT THESE RATES SHOULD
BEGIN TO DECREASE SLIGHTLY AS THESE STORMS CONTINUE TO MERGE INTO
A LINE OVER THE I-35 CORRIDOR FROM THE SAN ANTONIO METRO AND AREAS
NORTH BEFORE PUSHING EAST ACROSS OUR CWA. DRY AIR MOVING IN FROM
THE WEST EVIDENT ON WV IMAGERY SHOULD CONTINUE TO CAUSE PWAT
VALUES TO DECREASE AND END THE HEAVY RAINFALL THREAT FROM WEST TO
EAST AS WE MOVE INTO THE EVENING AND OVERNIGHT HOURS. THUS...THE
FLASH FLOOD WATCH HAS BEEN CANCELLED FOR OUR WESTERNMOST
COUNTIES...BUT CONTINUES FOR THE VAST MAJORITY OF SOUTH CENTRAL
TEXAS THROUGH 1 AM CDT TUESDAY.

ALTHOUGH SHEAR VALUES HAVE DECREASED SLIGHTLY FROM THE 50-55 KT
SEEN EARLIER THIS AFTERNOON IN THE HILL COUNTRY...HELICITY VALUES
ABOVE 200-300 M^2/S^2 AND LOW LCLS ALONG AND EAST OF I-35 WILL
LIKELY CONTINUE THE TORNADO THREAT FOR THIS AREA FOR AT LEAST THE
NEXT FEW HOURS. TORNADOES WILL BE POSSIBLE WITHIN MORE DISCRETE
CELLS WITHIN THE LINE OF STORMS CURRENTLY CENTERED OVER THE I-35
CORRIDOR NORTH OF SAN ANTONIO AND EXPANDING INTO NE TX AND SE
OK. THUS...A TORNADO WATCH CONTINUES UNTIL 10 PM CDT FOR THE
EASTERN HILL COUNTRY...AND ALL COUNTIES ALONG AND NORTH OF THE
I-10 CORRIDOR AND ALONG AND EAST OF THE I-35 CORRIDOR NORTHEAST OF
THE SAN ANTONIO METRO.

DRY AIR WILL GRACIOUSLY FILL INTO THE ENTIRE CWA BY EARLY TUESDAY
MORNING...BUT ANOTHER WEAK SHORTWAVE ROTATING AROUND THE
PERSISTENT LONGWAVE TROUGH TO OUR WEST MAY TRIGGER ISOLATED
THUNDERSTORMS TUESDAY AFTERNOON IN THE SERRENIAS DEL BURRO THAT
MOVE INTO THE RIO GRANDE PLAINS. ELSEWHERE...AMPLE BOUNDARY LAYER
AND SOIL MOISTURE WITH DAYTIME TEMPERATURES RISING INTO THE UPPER
80S MAY STILL ALLOW FOR VERY ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS...BUT DRY AIR SHOULD PREVENT DEVELOPMENT. IN
ADDITION...WEAK SHORTWAVE RIDING SHOULD BEGIN TO BUILD IN BY LATE
TUESDAY NIGHT TO LIMIT OUR RAIN CHANCES.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
A BRIEF PERIOD OF SHORTWAVE RIDGING WITH RELATIVELY DRY AIR WILL
CONTINUE THROUGH EARLY THURSDAY...GIVING THE REGION A MUCH NEEDED
BREAK FROM THE HEAVY RAINFALL PATTERN WE HAVE BEEN IN FOR SEVERAL
WEEKS FOR A FEW DAYS. HOWEVER...WILL STILL CARRY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS FOR WEDNESDAY DUE TO AMPLE
BOUNDARY LAYER MOISTURE AND SOIL MOISTURE WITH HIGHS NEARING 90
DEGREES. ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION ON
THURSDAY TO BREAK DOWN THIS RIDGE...INCREASING THE COVERAGE OF
AFTERNOON SHOWERS AND THUNDERSTORMS...PARTICULARLY IN THE RIO
GRANDE PLAINS. MODELS GENERALLY AGREE THAT THE MAIN ENERGY FROM
THIS UPPER LEVEL TROUGH SHOULD REMAIN TO OUR NORTH...BUT ALSO
SUGGEST THAT IT WILL NOT BE VERY PROGRESSIVE AND STICK AROUND
UNTIL AT LEAST SUNDAY. CONSIDERING THAT A FEW WEAK BOUNDARIES MAY
SLIP INTO THE REGION TO PROVIDE AN ADDITIONAL FOCUS FOR
CONVECTION...RAINFALL CHANCES WILL LIKELY CONTINUE THROUGH FRIDAY
AND THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              81  70  88  73  89 /  80  30  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  81  70  88  73  89 /  80  30  20  20  20
NEW BRAUNFELS MUNI AIRPORT     82  71  88  73  89 /  70  30  20  20  20
BURNET MUNI AIRPORT            80  69  87  72  88 /  80  20  20  20  20
DEL RIO INTL AIRPORT           90  71  91  74  91 /  60  10  10  20  20
GEORGETOWN MUNI AIRPORT        80  70  87  71  88 /  80  30  20  20  20
HONDO MUNI AIRPORT             84  72  87  74  89 /  60  10  20  20  20
SAN MARCOS MUNI AIRPORT        81  71  87  73  89 /  70  30  20  20  20
LA GRANGE - FAYETTE REGIONAL   82  70  88  75  90 /  80  50  20  20  20
SAN ANTONIO INTL AIRPORT       83  73  88  74  89 /  70  30  20  20  20
STINSON MUNI AIRPORT           82  73  88  74  89 /  70  30  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
TRAVIS...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...01
SYNOPTIC/GRIDS...99
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 25, 5:40 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
540 PM CDT MON MAY 25 2015

TXZ171>173-183>194-202>209-217>225-228-262245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
540 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT TONIGHT...
...TORNADO WATCH UNTIL 10 PM CDT TODAY...

A SIGNIFICANT SEVERE WEATHER EVENT THAT HAS ALREADY PRODUCED
WIDESPREAD FLASH FLOODING...TORNADOES...AND DAMAGING WINDS IN THE
HILL COUNTRY AND I-35 CORRIDOR WILL CONTINUE INTO THE LATE
AFTERNOON AND EVENING HOURS. THE PRIMARY THREAT WILL CONTINUE TO
BE LOCALLY HEAVY RAINFALL CAUSING FLASH FLOODING AND RIVER
FLOODING...BUT TORNADOES AND DAMAGING WINDS WILL STILL BE POSSIBLE
THIS AFTERNOON AND EVENING ALONG AND EAST OF THE I-35 CORRIDOR.
UP TO 7 INCHES OF RAIN HAS FALLEN IN ISOLATED SPOTS WITH
WIDESPREAD 2 TO 5 INCH TOTALS IN THE NORTHERN PARTS OF SOUTH
CENTRAL TEXAS. ADDITIONAL RAIN TOTALS MAINLY EAST OF I-35 ARE
EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH ISOLATED AMOUNTS OVER 5
INCHES POSSIBLE.

DUE TO THE MULTIPLE WEATHER THREATS AND RIVER FLOODING THREATS
ONGOING DURING THIS MEMORIAL DAY HOLIDAY...IT IS IMPERATIVE TO
STAY AWARE OF THE WEATHER SITUATION. TRAVEL IS HIGHLY DISCOURAGED
DUE TO WIDESPREAD FLASH FLOODING THAT IS NOT JUST CONFINED TO LOW
WATER CROSSINGS. IF YOU ABSOLUTELY MUST TRAVEL...KNOW BEFORE YOU
GO WHAT ROADS MAY BE EXPERIENCING FLOODING AND IF ANY ARE
ENCOUNTERED...TURN AROUND...DONT DROWN. MAKE SURE YOU ARE ABLE TO
RECEIVE WARNINGS FROM YOUR TRUSTED SOURCES VIA
RADIO...TELEVISION...OR MOBILE DEVICE. ENSURE BATTERIES ARE
CHARGED IN DEVICES THAT REQUIRE THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIVER FLOODING WILL LIKELY CONTINUE ACROSS MUCH OF SOUTH CENTRAL
TEXAS FOR THE NEXT SEVERAL DAYS...CAUSING A SIGNIFICANT IMPACT ON
TRAVEL. ALTHOUGH WE EXPECT A BRIEF LULL IN HEAVY RAINFALL FOR
TUESDAY AND WEDNESDAY...ANOTHER UPPER LEVEL SYSTEM MAY BRING
HEAVY RAINFALL TO SOUTH CENTRAL TEXAS LATE THURSDAY AND LINGER
THROUGH THE WEEKEND. IT WILL BE UNLIKELY THAT THE AREA WILL BE
ABLE TO IMPROVE SUBSTANTIALLY FROM THE RECENT RAINFALL SO MORE
FLASH FLOODING POTENTIAL WILL EXIST AGAIN LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, May 25, 5:58 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       9 NNW AUSTIN            30.39N  97.80W
05/25/2015  M3.54 INCH       TRAVIS             TX   COCORAHS

            RAIN FELL IN THE PAST FOUR HOURS. FIELD IS COVERED WITH
            WATER. BULL CREEK RUNNING WELL ABOVE NORMAL LEVELS.

&&

EVENT NUMBER EWX1500545

CVP
Local storm report, May 25, 6:21 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
621 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TORNADO          5 S LA GRANGE           29.84N  96.88W
05/25/2015                   FAYETTE            TX   EMERGENCY MNGR

&&

EVENT NUMBER EWX1500546

CVP
Local storm report, May 25, 6:36 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             4 E LA VERNIA           29.35N  98.05W
05/25/2015  M0.88 INCH       WILSON             TX   PUBLIC

&&

EVENT NUMBER EWX1500547

CVP
Local storm report, May 25, 7:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
713 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     FLASH FLOOD      LOCKHART                29.87N  97.68W
05/25/2015                   CALDWELL           TX   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLOODING ACROSS CALDWELL
            COUNTY

&&

EVENT NUMBER EWX1500548

CVP
Local storm report, May 25, 7:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
714 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     FLASH FLOOD      BASTROP                 30.11N  97.31W
05/25/2015                   BASTROP            TX   EMERGENCY MNGR

            MULTIPLE ROADS CLOSED DUE TO FLASH FLOODING ACROSS
            BASTROP COUNTY

&&

EVENT NUMBER EWX1500549

CVP
Local storm report, May 25, 7:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
716 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HEAVY RAIN       12 NE LULING            29.81N  97.51W
05/25/2015  M3.38 INCH       CALDWELL           TX   CO-OP OBSERVER

&&

EVENT NUMBER EWX1500550

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:14 PM CDTTornado WarningEWXFayette10 min
May 25, 7:21 PM CDTTornado WarningEWXGonzales, Karnes, Wilson24 min
May 25, 7:27 PM CDTRiver Flood WarningEWXBastrop46 hr
May 25, 7:30 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Karnes, Lavaca, Wilson60 min
May 25, 7:52 PM CDTFlash Flood Warning EmergencyEWXBastrop, Caldwell, Lee, Travis, Williamson4 hr
May 25, 8:10 PM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 8:35 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca55 min
May 25, 8:36 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca3 hr
May 25, 8:59 PM CDTRiver Flood WarningEWXBastrop, Fayette58 hr
May 25, 8:59 PM CDTRiver Flood WarningEWXFayette71 hr
May 25, 9:03 PM CDTTornado WarningEWXDeWitt, Karnes42 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes56 min
May 25, 9:27 PM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca48 min
May 25, 9:33 PM CDTRiver Flood WarningEWXDeWitt4 days
May 25, 10:16 PM CDTSpecial Weather StatementEWXDeWitt44 min
May 25, 11:38 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca3 hr
May 25, 11:54 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
May 26, 12:03 AM CDTSpecial Weather StatementEWXHays57 min
May 26, 4:10 AM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr
May 26, 4:50 AM CDTFlash Flood WarningEWXFayette3 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.